I have been taking Suboxone for 2.5 yrs @ 32 mg. per day. I want to get off bc I am having a huge issue with sleep apnea at night and chronic fatigue during the day. I just want to know how bad it will be tapering off from 32 mg.. I am afraid that I will be way too sick to function. Thanks!! :o)
You can taper from the Suboxone slowly and have little to no withdrawal. Reducing your dosage by 2 mgs every 2 weeks at the fastest until you get to around 4 mgs a day then reducing by 1 mg every couple of weeks will ensure you won't be too sick to function. Once you get to 1 mg then reduce by half for a couple of weeks then go to everyother day for a week or so, then stop. Lots of folks have reduced and quit Suboxone with little to no withdrawals. Just have to do it slow enough.
I successfully and comfortably tapered of suboxone slowly and was fine, got down to .25 mgs and then skipped a day in between doses and was fine, no wd when I came off. I see you have been offered the link to Robert-325"s fast taper, and for some it works well, some are simply to anxious and afraid to taper that quickly. The chronic fatigue you feel may be the high dose of suboxone. I have my taper schedule listed in my profile, click my avatar, it actually includes my whole suboxone story and all tips I used to get off safely and comfortably with no relapse. The fear of doing it may be what is holding you back and I can pretty much tell you, as you reduce your suboxone, you will actually feel better. Keep in mind when you reduce, it takes about 5 days for you to feel the effects of the reduction in dose. You likely won't have any symptoms until you get way down, to like 4 mgs total per day and you may not have any then. Think of this as doing the suboxone brain diet, that might help you not fear it so much. We are here to help, welcome to the site. Pattishan61
I am in the same situation. I have been on Suboxone for a year and a half. I am down to 8 mg a day. I tapered so far with no withdrawal symptoms. I am too worried about going off and getting sick. I also have sleep apnea. Is this caused by the Suboxone? I have narcolepsy too. Could this all be attributed to the Suboxone? My doctor has never asked me if I wanted to go down. About six months ago I was still taking 24-32 mg a day. I want to get off it too! I need surgery and am scared to go off ad not get pain relief. I have been delaying the surgery for almost a year. It's not a life saving surgery or anything. I need to get my knees a cartilage graph. The doctor told me I might be fine just taking the Suboxone, but I have a low pain tolerance. I was on a bunch of pain meds because of extremely bad endometriosis and finally had a Hysterctomy at 26. I had the surgery and they didn't have on record that I was on up to 120 mg oxycotton.
They wouldn't give me any more than normal amount of pain medication. I had such a tolerance built up from the previous four years of in and out of surgery with this and daily pain meds that it felt like I had no pain medication! It was excrutiating and I was put in the intensive care unit because my blood pressure was out of control and I lost alot of blood. It was supposed to be a overnight stay in the hospital, but they kept me for nine days because of all the complications after being cut open and having a total hysterectomy essentially without pain relief. After I recovered I went off pain meds to subs. If I knew how long I would have had to taper on Suboxone, I would of never started it. My doc says to just stay on it for pain control but I am sleeping mykfe away. I also can't get out to exercise ( other than in pool) until my knees are fixed. I know that the more I stress about w/d, the more I felt sick. Sorry to get so off topic! I personally would keep going down and maybe you and I could support each other through it! I wish you the best if luck.
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Sep 2010 • 1 answer
Posted 10 Jan 2011 • 4 answers
Posted 30 May 2011 • 2 answers
Posted 30 Jul 2011 • 5 answers
Posted 23 Sep 2011 • 13 answers